Florida, 2025

Tornado in Florida, June 17, 2025

June 17, 2025 · NWS MOB · 1 event in 1 county or zone

A weak tornado moved through portions of Cantonment.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MOB wrote it up.

A weak tornado moved through portions of Cantonment.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before the first event at Jun 17, 9:58 AM CST, 43 minutes earlier.

Area forecast discussion, Jun 17, 9:58 AM CST, 43 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
1058 AM CDT Tue Jun 17 2025

...New Discussion...

.DISCUSSION...
Issued at 1053 AM CDT Tue Jun 17 2025

Near term forecast on track as the central Gulf coast remains on
the convectively active eastern flank of a short-wave upper trof
aligned over the Mid-South to off the central LA coast. Environmental
moisture remains high with PWAT's 1.8 to 2.0". Considering these
players along with sufficient instability (MUCapes ranging
3000-4000 J/KG) and a multitude of rain-cooled surface based outflow
boundaries to aid in focused ascent in the mesoscale favors
numerous to widespread showers and storms the remainder of the
day. Some of the storms likely to be strong, containing brief
strong wind gusts to around 40 mph, concentrated and frequent
lightning, perhaps small hail, and locally heavy rains. Storms
are showing steady northward movement as to limit residence time
over any one area, but short term heavy rainfall rates could
yield to instances of nuisance type flooding in lower lying,
poorly drained areas. Forecasters cannot discount the potential of
a risk of marginally severe storms over the interior this
afternoon and evening. /10

&&

.AVIATION...
(12Z TAFS)
Issued at 612 AM CDT Tue Jun 17 2025

Showers and storms develop across the area this morning then taper
off during the late afternoon into early evening hours. IFR/MVFR
conditions will be possible with the stronger storms, along with
gusty winds. Winds become southerly near 10 knots this morning,
then diminish to a mostly light and variable flow this evening.
/29

&&

.MARINE...
Issued at 303 AM CDT Tue Jun 17 2025

A light to at times moderate onshore flow prevails through
Saturday. Winds and seas will be higher near storms, and the
environment also looks to be supportive of waterspouts in morning
activity near the coast. /29

&&

.PRELIMINARY POINT TEMPS/POPS...
Mobile      74  89  73  92  74  92  75  92 /  20  70  20  70  20  50  20  50
Pensacola   78  89  78  90  77  91  77  90 /  20  70  30  60  30  60  20  50
Destin      80  89  80  90  79  91  80  91 /  20  60  40  60  20  60  20  40
Evergreen   71  91  72  92  72  94  72  94 /  20  70  10  70  20  60  20  50
Waynesboro  71  91  72  93  72  94  72  94 /  20  70  10  60  20  50  10  40
Camden      72  89  72  91  72  91  72  93 /  20  70  10  70  20  50  10  40
Crestview   72  90  73  92  72  94  72  94 /  10  70  20  60  20  60  20  50

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...None.
FL...None.
MS...None.
GM...None.
&&

This product is also available on the web at:
www.weather.gov/mob

In the hours before

Special weather statement, Jun 17, 7:39 AM CST, 3 hours 2 minutes before
Special Weather Statement
National Weather Service Mobile AL
839 AM CDT Tue Jun 17 2025

ALZ265-171415-
Mobile Coastal AL-
839 AM CDT Tue Jun 17 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTH CENTRAL MOBILE COUNTY
THROUGH 915 AM CDT...

At 839 AM CDT, Doppler radar was tracking a strong thunderstorm over
Alabama Port, or 5 miles north of Dauphin Island, moving northeast at
10 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Alabama Port.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3026 8812 3033 8821 3046 8812 3041 8804
TIME...MOT...LOC 1339Z 208DEG 10KT 3033 8815

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
Special weather statement, Jun 17, 8:24 AM CST, 2 hours 17 minutes before
Special Weather Statement
National Weather Service Mobile AL
924 AM CDT Tue Jun 17 2025

ALZ263-171500-
Mobile Central AL-
924 AM CDT Tue Jun 17 2025

...A STRONG THUNDERSTORM WILL IMPACT CENTRAL MOBILE COUNTY THROUGH
1000 AM CDT...

At 924 AM CDT, Doppler radar was tracking a strong thunderstorm over
I10 And I65, or near Midtown Mobile, moving northeast at 20 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Midtown Mobile, Downtown Mobile, Prichard, Chickasaw, I65 And I165,
and I10 And I65.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3063 8822 3080 8812 3080 8808 3075 8798
      3074 8800 3071 8799 3072 8798 3069 8796
      3073 8794 3071 8792 3072 8792 3071 8791
      3056 8810
TIME...MOT...LOC 1424Z 211DEG 17KT 3065 8809

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

The radar

The Mobile radar (KMOB), 85 km away, was scanning. The volume nearest the first event began at 16:42 UTC.

Open the radar archive at this moment

Event by event

1 tornado. Local standard time, as filed.

Tornado, Escambia

When
June 17, 10:41 AM CST to 10:42 AM CST
Where
Escambia County, 1.69 mi SW of Cantonment to 1.54 mi SW of Cantonment
Rating
EF0
Path length
0.14 mi
Path width
5 yd
Reported by
NWS Storm Survey
Coordinates
30.604, -87.352

A very compact, short-lived EF0 tornado moved through the Twin|Pines community in Cantonment. This tornado began on the south|side of the community where a very small tree was snapped lying|due east. The tornado continued northeast where public provided|video showed a small vortex around 5 yards wide crossed the|northeast corner of the fence and the intersection where Twin|Pines Circle loops back on itself. Minor damage to the fence|occurred here along with other loose objects being thrown across|the road. The tornado was visible on the video as it crossed the|adjacent neighbors's property and disappeared into the tree line.|It's possible this tornado began sooner and ended later, and|further refinements of the track are possible in the coming days.

What these are

Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2025Every state in 2025This day in weather historyThe tornado archive for Florida, 2025Warnings in Florida, June 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1278460.